HomeList of TitleSearchContact Us
Open Journal of Cardiology

ISSN: 2075-9010
Volume 6, 2017



Indexed in:
EMBASE

Open Journal of Cardiology, 2014, 5-1 [Case Report]

Takotsubo-like left ventricular dysfuction following intravenous epinephrine administration

Nouar Dia Alyonan1,*, Hans Henrik Jepsen2, Hans Mickley1
1 Department of Cardiology, Odense University Hospital, Denmark
2 Department of Cardiology, Odense University Hospital, Svendborg Local Hospital

Corresponding Author & Address:

Nouar Dia Alyonan*
Department of Cardiology, Odense University Hospital, Denmark; Pilegården 39, 5240 Odense NØ, Denmark; Phone: 00 45 24 64 02 59; Email: nawar549@yahoo.com

Article History:
Published: 16th June, 2014   Accepted: 16th June, 2014
Received: 31st March, 2014      

Open Journal of Cardiology, 2014, 5-1

© Alyonan et al.; licensee Ross Science Publishers
ROSS Open Access articles will be distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/3.0), which permits unrestricted use, distribution, and reproduction in any medium, provided that the original work will always be cited properly.

Abstract:

A 50-year old woman presented at her general practitioner following facial swelling due to an insect bite. She was treated with 100 mg Solucortef and 1 mg epinephrine of a 1: 10 000 solution intravenously. Minutes later she developed chest pain with concomitant non-specific changes in the electrocardiogram (ECG), and later significant Troponin I concentrations were demonstrated. She was treated with anticoagulants, and later a bedside echocardiography revealed reduced left ventricular ejection fraction and apical ballooning pattern as seen in Takotsubo Cardiomyopathy. During hospitalization the patient had an episode of Torsade’s de pointes ventricular tachycardia and several unexplained cerebral absences. Coronary angiography revealed normal coronary arteries, and the patient exhibited normal ejection fraction one month after hospital discharge. Physicians should avoid giving high doses of epinephrine by the intravenous route and only in cases of severe anaphylaxis



©2017 Ross Science Publishers